This paper investigates rules of proof for maximal entropy inference. It provides the first study of rules of proof for maximal entropy inference on infinite predicate languages. The main result of this paper is the con- struction of a set of rules, in which all rules are sound for maximal entropy inference on finite domains but are not sound for Williamson’s Maximal Entropy Approach on infinite predicate languages. This elucidates differ- ences between explications of the Maximum Entropy Principle on finite domains and on infinite predicate languages.

Rules of proof for maximal entropy inference / J. Landes. - In: INTERNATIONAL JOURNAL OF APPROXIMATE REASONING. - ISSN 0888-613X. - 153:(2023), pp. 144-171. [10.1016/j.ijar.2022.11.016]

Rules of proof for maximal entropy inference

J. Landes
2023

Abstract

This paper investigates rules of proof for maximal entropy inference. It provides the first study of rules of proof for maximal entropy inference on infinite predicate languages. The main result of this paper is the con- struction of a set of rules, in which all rules are sound for maximal entropy inference on finite domains but are not sound for Williamson’s Maximal Entropy Approach on infinite predicate languages. This elucidates differ- ences between explications of the Maximum Entropy Principle on finite domains and on infinite predicate languages.
Maximal Entropy; Uncertain Inference; Inductive Logic; Rules of Proof; First Order Logic
Settore M-FIL/02 - Logica e Filosofia della Scienza
Settore INF/01 - Informatica
Article (author)
File in questo prodotto:
Non ci sono file associati a questo prodotto.
Pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/2434/947889
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
social impact